Neulasta - How high is too high? Extremely high white blood cell count?
Question posted by QueenKong on 18 Nov 2012
Last updated on 25 November 2012
My white blood cell count at last check was 73k+. That seems very high to me and I am having side effects like hives, ongoing diarrhea, temp, pain, shortness of breath, sickness that won't go away as if I have a cold. I've also had side pain which could be from the cough or the diarrhea I had all night. It's hard to know if the SE are from the shot or chemo. I've very worried.
I have had 4 rounds of AC and one of Abraxane 13 days days ago. I get a neulasta shot 2 days after chemo so last neulasta was 11 days ago. Blood work was done yesterday, Friday.
The elevated white count isn't causing any illness or symptoms, its the other way around. An elevated white count indicates infection. I'm really surprised the doc didn't say something to you. I would call the office and asked, but if you develop a high fever over the weekend, go to the er.
18 Nov 2012
Hi, yes your WBC count is way too high! I don't want to worry you, but the usual range (for a human) is roughly 4,500 - 11k. But of course your body is fighting at the moment so there will be a difference. This indicates inflammation and/or infection. You should speak to you doctor or oncologist if you are concerned. Was nothing mentioned when you got these results?